MAUDE Adverse Event Report: J.M. LONGYEAR MANUFACTURING, LLC VALKYRIE THORACIC FIXATION SYSTEM; BOX PLATE

J.M. LONGYEAR MANUFACTURING, LLC VALKYRIE THORACIC FIXATION SYSTEM; BOX PLATE
Model Number 01-050
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 03/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient who had undergone open heart surgery in (b)(6) 2024 had a reoperation in (b)(6) 2025 due to a sternal dehiscence in which a gap was identified in the bottom third of the sternum.Upon reoperation, it was observed that a single plate and screws disassociated from the bone on one side of the osteotomy.It was noted that sternal wires also pulled through the sternum.The plate did not fracture, the screws were still secured into the plate, and the plate remained affixed to one side of the osteotomy.The surgeon did not explant the subject device(s) nor was the sternum re-approximated.Additional plates and a supplemental circumferential device were implanted to stabilize the sternum.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information that has not been able to be completely investigated or verified prior to the required reporting date.This report does not reflect a conclusion that the report constitutes and admission that the device, the company, or its employees caused or contributed to the potential event described in this report.As of the date of this report, the device has not been returned to the manufacturer for evaluation.A definitive root cause cannot be determined.If additional information relevant to the investigation or other content of this report is identified, this report will be updated.Multiple mdr reports were filed for this event, please see associated reports: 3014680795-2025-00021, 3014680795-2025-00022, 3014680795-2025-00023, 3014680795-2025-00024.

Brand Name
VALKYRIE THORACIC FIXATION SYSTEM
Common Device Name
BOX PLATE
Manufacturer (Section D)
J.M. LONGYEAR MANUFACTURING, LLC
512 4th st
gwinn MI 49841
Manufacturer (Section G)
J.M. LONGYEAR MANUFACTURING, LLC
512 4th st
gwinn MI 49841
Manufacturer Contact
wade depas
512 4th st
gwinn, MI 49841
9063795322
MDR Report Key21740780
Report Number3014680795-2025-00020
Device Sequence Number8789918
Product Code HRS
UDI-Device Identifier00810071390562
UDI-Public(01)00810071390562(17)290507(10)109038(11)240507
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K232515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01-050
Device Catalogue Number01-050
Device Lot Number109038
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Initial Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR
Patient SexUnknown
Patient Weight89 KG